MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC DOMINICANA NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229737
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A healthcare professional (hcp) reported that there were some issue with the nim system during the thyroid procedure.The calus 1 electrode was not properly functioning so they tested it and got it to work again.When the unit began to work, all electrodes begin to malfunction.After more analysis, they determined it was the tracheal tube that was possibly damaged and that was replaced and continued on with the case.There was no patient impact.Vocalis 2 started alarming at high amplitudes and then indicated ¿electrode off¿.Swapped the red electrodes from channel 2 to channel 3, activated channel 3.The same issue occurred.Then deactivated channel 3 and swapped the working channel 1 blue electrodes to channel 2 and the non-working channel 2 red electrodes to channel 1.The same issue occurred (blue electrodes continued to function in channel 2, red electrodes now in channel 1 were non-functional).I then put the blue electrodes back in channel 1 and turned off channel 2.The surgeon put the aps electrode on the vagus, an began baseline.Achieved a baseline of approximately 900 and the surgeon continued to operate, the amplitude dropped to about 300 during this timeframe.The patient then became light and started ¿bucking¿ at which time the surgeon stopped operating waiting for anesthesia.At this time the amplitude dropped to 0-15, the surgeon was not operating at this point.In efforts to identify the cause of this, checked the placement of the tube ¿ anesthesia made attempts to rotate the tube, putting a kelly clamp on the tube and applying torsion.At this point, the blue channel indicated ¿electrode off¿.Performed an electrode check, all (channel 1, channel 2, ground, stim 1, stim 2) showed a red ¿x¿.Had the surgeon place a new sterile ground electrode intraoperatively, to identify if the ground was the issue, this did not resolve the challenge.Additionally, user tried rebooting the nim, unplugging and replugging all electrodes, unplugging and replugging the patient interface into the nim, all without success.Brought a nim 2.0 in the room to identify if the tube was providing a reading at all from a second system ¿ no success.It was identified that a new tube would be required, and measures were taken to reintubate the patient with a new trivantage tube.After this, the system and tube were functioning normally.Note that this was a difficult airway, due to compression on the trachea from the tumor.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22466761
Report Number9612501-2025-01764
Device Sequence Number4234912
Product Code ETN
UDI-Device Identifier00763000041526
UDI-Public(01)00763000041526(17)231125(10)0218762835
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2023
Device Model Number8229737
Device Catalogue Number8229737
Device Lot Number0218762835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date07/10/2025
Date Device Manufactured11/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0743-2022
Patient Sequence Number1
Patient SexUnknown